Taking Tylenol With Zantac (Ranitidine)

In our latest question and answer, the pharmacist discusses taking Tylenol With Zantac (ranitidine).

Question

I took Ranitidine 300 MG a few hours ago.Would it be okay to take Tylenol PM tonight for PMS cramps?

Asked by Avis On Dec 18, 2017

Answered by
Medical Content Reviewed By PharmacistAnswers Staff

On Dec 19, 2017

Yes, it is okay to take Tylenol PM (Acetaminophen/Diphenhydramine) a few hours after having taken Ranitidine 300mg. There is no drug interaction between the two medications.


Ranitidine 300mg is taken to prevent heartburn; it can also be taken to treat stomach ulcers, and for gastroesophageal reflux disease (GERD), and other conditions that may cause too much stomach acid.


Tylenol PM is for pain that can bring sleeplessness. It contains 500 mg of acetaminophen and 25 mg of diphenhydramine. Acetaminophen is a pain reliever that helps with headaches and minor aches and pains as well as sore muscles and fevers. Diphenhydramine is non-habit forming and can help you fall asleep. It is an antihistamine but is also a sedative that can also treat insomnia. Do not take any other sleep medication if you take the Tylenol PM. Consult your physician if you are taking any other medications, both prescription or over the counter.

About the Pharmacist

Dr. Stacy Holcroft

Stacy Holcroft is retail pharmacist specializing in diabetes, heart disease, and oncology. Up to date with new drugs and research in these fields and others.

Comments

Recent Questions